Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Rational approximation to solutions of linear differential equations with algebraic coefficients

Author: Wolfgang M. Schmidt
Journal: Proc. Amer. Math. Soc. 53 (1975), 285-289
MSC: Primary 10F45; Secondary 10F25
MathSciNet review: 0387210
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ be the field of formal series $ \alpha = {a_k}{t^k} + \cdots + {a_0} + {a_{ - 1}}{t^{ - 1}} + \cdots $ and let $ \vert\;\;\vert$ be the valuation with $ \vert\alpha \vert = {2^k}$ if $ {a_k} \ne 0$. Suppose $ \alpha \epsilon K$ satisfies an $ m{\text{th}}$ order linear differential equation whose coefficients are algebraic functions of $ t$. Then for $ \epsilon > 0$ there are only finitely many rational functions $ p(t)/q(t)$ with $ \vert\alpha - p(t)/q(t)\vert < \vert q(t){\vert^{ - 2 - 4m - \epsilon }}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10F45, 10F25

Retrieve articles in all journals with MSC: 10F45, 10F25

Additional Information

PII: S 0002-9939(1975)0387210-2
Article copyright: © Copyright 1975 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia